MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER
Model Number 914ESA
Medical Device Problem Codes Material Split, Cut or Torn (4008); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
From a clinical study, during the procedure of a 26 mm sapien x4 valve in the aortic position via transfemoral approach, resistance was noted when the delivery system was exiting the sheath.The valve was successfully implanted and there was no vascular injury noted.After esheath removal, the esheath was evaluated the on the back table and found the distal tip of the esheath was fractured/torn.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information.The following sections of this report have been updated: corrected h.6 investigation conclusions and investigation findings.Added new information to d.9 returned to manufacturer, h.3 device evaluated by manufacturer and h.6 type of investigation.The device was returned to edwards lifesciences for evaluation and the following was observed.Liner fully expanded as designed.Distal tip torn radially along distal edge of liner with hdpe stretching.All score lines present, soft tip damage.Imagery was provided from the site and revealed the following: right vessel dimensions sufficient for 14f esheath (greater than or equal to 5.5mm).Calcification present in the in the vessel including near bifurcation.A review of the risk management documentation was performed, and no evidence of product non-conformances or labeling/ifu inadequacies were identified in the evaluation.The complaints were confirmed based on evaluation of returned device.However, no manufacturing non-conformances were identified during evaluation of the complaint device.Review of the dhr, lot history, and manufacturing mitigations did not provide any indication that a manufacturing non-conformance would have contributed to the complaint.A review of ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were noted during device unpacking or preparation.As reported, ''from a clinical study, during the procedure of a 26 mm sapien x4 valve in the aortic position via transfemoral approach, resistance was noted when the delivery system was exiting the sheath.The valve was successfully implanted and there was no vascular injury noted.After esheath removal, the esheath was evaluated the on the back table and found the distal tip of the esheath was fractured/torn.'' per evaluation of the returned device, it was confirmed that the distal tip was radially torn.While a definitive root cause was unable to be determined, previous investigation indicated that the tear is attributed to improper tip expansion, resulting in interference between the valve and sheath tip.As such, it is possible that improper tip expansion contributed to distal tip tear.In addition, review of 3mensio revealed presence of calcification in the abdominal aorta.Calcification could also constrain the distal shaft, preventing the tip from opening properly and/or creating torn tip due to increased resistance.As such, the failure mode may be related to improper expansion of the sheath tip during thv advancement and/or patient factors (calcification).However, a definitive root cause is unable to be determined.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.No ifu/labeling/training manual inadequacies were identified.A product risk assessment (pra) and a corrective action preventative action (capa) were previously initiated to capture the investigation of these type of events and drive any potential corrective/preventative actions.

Brand Name
EDWARDS ESHEATH INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key19768088
Report Number2015691-2024-05436
Device Sequence Number8513520
Product Code DYB
UDI-Device Identifier00690103193985
UDI-Public(01)00690103193985(17)241004(10)65277019
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Model Number914ESA
Device Lot Number65277019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown